MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION PIONEER PLUS; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

PHILIPS IMAGE GUIDED THERAPY CORPORATION PIONEER PLUS; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number PPLUS120
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
While being used inside the patient by the physician, the end of the device was found to be separated from the whole.The distal piece was briefly retained, but able to be retrieved by the physician endovascularly.While performing the procedure, the physician elected to use the volcano ivus system with pioneer-plus intravascular us guided re-entry catheter.While using the device, it was identified that the distal end had come apart from the device itself and was located inside the patient.The physician was able to use an endovascular snare to retrieve the retained distal end from inside the patient.The complete removal of any remaining pieces was verified under fluoro x-ray.The device and all the pieces were removed from the sterile field and put in a package for reporting.

Brand Name
PIONEER PLUS
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key18939720
Report Number18939720
Device Sequence Number6760686
Product Code ITX
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)231031(17)251031(10)5608355
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
Report Date (Section F) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5608355
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer03/20/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight75 KG
Patient RaceBlack Or African American
Date Report Sent to FDA03/19/2024